Alert archive / Alabama / Tornado Warnings in 2006
Tornado Warning 75, NWS Birmingham, AL
NWS Birmingham, AL issued this tornado warning at Nov 15, 2006, 12:41 PM CST for Bullock County, Alabama. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 15, 2006, 12:41 PM CST (18:41 UTC)
- Expired
- Nov 15, 2006, 1:18 PM CST
- In force
- 37 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Bullock County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 15, 9:54 AM CST | Tornado Watch | SPC | 11 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 6.7 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 696 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 235 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KBMX 151841
TORBMX
ALC011-151930-
/O.NEW.KBMX.TO.W.0075.061115T1841Z-061115T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1241 PM CST WED NOV 15 2006
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* TORNADO WARNING FOR...
BULLOCK COUNTY IN SOUTHEAST ALABAMA
THIS INCLUDES THE CITY OF UNION SPRINGS
* UNTIL 130 PM CST
* AT 1235 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 7 MILES
SOUTHWEST OF UNION SPRINGS...MOVING NORTHEAST AT 50 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MIDWAY
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
TO REPORT SEVERE WEATHER...
ON THE WEB WWW.SRH.NOAA.GOV/BMX (SUBMIT A STORM REPORT)
CALL 1-800-856-0758.
LAT...LON 3204 8582 3197 8579 3188 8577 3188 8567
3200 8559 3204 8543 3223 8543 3223 8571
3213 8583
$$
611 follow-up statement
000
WWUS54 KBMX 151918
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
118 PM CST WED NOV 15 2006
ALC011-151928-
/O.CAN.KBMX.TO.W.0075.000000T0000Z-061115T1930Z/
BULLOCK AL-
118 PM CST WED NOV 15 2006
...THE TORNADO WARNING FOR BULLOCK COUNTY IS CANCELLED...
AT 118 PM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT PROMPTED THE WARNING HAD EXITED THE WARNED
AREAS...THUS THE WARNING HAS BEEN CANCELLED.
LAT...LON 3204 8582 3197 8579 3188 8577 3188 8567
3200 8559 3204 8543 3223 8543 3223 8571
3213 8583
$$
61What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Nov 15, 11:40 AM CST, 1 hour 1 minute earlier.
Area forecast discussion, Nov 15, 11:40 AM CST, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1140 AM CST WED NOV 15 2006 .UPDATE...WEATHER AND AVIATION DISCUSSION. && .UPDATE...ACTIVE STORM SYSTEM MOVING ACROSS THE AREA. TORNADO WATCHES REMAIN IN EFFECT. WILL START TO TRIM BACK PORTIONS OF WATCHES DURING THE AFTERNOON. ACTUAL FRONT IS BACK IN MISSISSIPPI... WITH SHOWERS/THUNDERSTORMS WELL IN ADVANCE OF THE FRONT. && .AVIATION...DISCUSSION FOR 18Z TAFS. ACTIVE WEATHER PERIOD ACROSS THE AREA. SEVERE WEATHER WATCHES REMAIN IN EFFECT. IFR/MVFR CONDITIONS CAN BE EXPECTED THROUGH 03Z WITH NUMEROUS SHOWERS/THUNDERSTORMS...CEILINGS BELOW 1000 FEET. DAMAGING WINDS/ISOLATED TORNADOES POSSIBLE. WINDS 20 TO 30 MPH WITH GUSTS TO 35 MPH CAN BE EXPECTED. AFTER 03Z...SHOWERS/THUNDERSTORMS WILL BE SHIFTING EAST...EXPECT ISOLATED SHOWERS WITH CEILINGS 1000 TO 2000 FEET. && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && KSL
Hazardous weather outlook, Nov 14, 8:25 PM CST, 16 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 825 PM CST TUE NOV 14 2006 ALZ011>015-017>050-160230- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 825 PM CST TUE NOV 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ON WEDNESDAY...THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS INCLUDING DAMAGING STRAIGHT LINE WINDS AND POSSIBLY A FEW TORNADOES. A LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP AHEAD OF A COLD FRONT...AND ARRIVE IN WEST CENTRAL ALABAMA BY 8 AM. THIS LINE OF THUNDERSTORMS IS EXPECTED TO REACH THE INTERSTATE 65 CORRIDOR BETWEEN 10 AM AND 1 PM AND EXIT THE STATE BY 6 PM. HOWEVER... ISOLATED STRONG TO SEVERE THUNDERSTORMS MAY DEVELOP AHEAD OF THE MAIN LINE ASSOCIATED WITH THE COLD FRONT. WHILE THERE IS SOME QUESTION AS TO HOW UNSTABLE THE AIRMASS WILL BECOME OVER CENTRAL ALABAMA...SEVERE STORMS WITH WINDS NEAR 70 MPH AND A FEW TORNADOES ARE POSSIBLE FROM 8 AM THROUGH 6 PM. AT THIS TIME...THE BEST CHANCE FOR SEVERE STORMS WILL BE FOR AREAS SOUTH OF A LINE FROM CARROLLTON TO BIRMINGHAM...TO HEFLIN. HOWEVER...STRONG TO SEVERE STORMS MAY ALSO BE POSSIBLE FARTHER TO THE NORTH. IN ADDITION TO THE THREAT OF SEVERE STORMS...CONDITIONS WILL BECOME BREEZY WEDNESDAY MORNING. SUSTAINED WIND SPEEDS OF 15 TO 25 MPH WILL BE POSSIBLE WITH OCCASIONAL GUSTS UP TO 35 MPH. HEAVY RAINFALL WILL ALSO BE A THREAT WITH THIS SYSTEM. RAINFALL AMOUNTS OF 1 TO 2 INCHES WITH ISOLATED HIGHER AMOUNTS WILL BE POSSIBLE. ALTHOUGH WIDESPREAD FLOODING IS NOT ANTICIPATED AT THIS TIME...LOCALIZED FLOODING MAY BECOME PROBLEMATIC DUE TO CLOGGED DRAINAGE AREAS FROM FALLING LEAVES. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL LIKELY BE NECESSARY ON WEDNESDAY. 12/SIRMON
In the hours before
Special weather statement, Nov 15, 11:36 AM CST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1136 AM CST WED NOV 15 2006 ALZ015-023-151800- TUSCALOOSA-WALKER- 1136 AM CST WED NOV 15 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR TUSCALOOSA AND WALKER COUNTIES UNTIL NOON CST... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM APPROACHING THUNDERSTORMS... AT 1131 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM CURRY TO 12 MILES WEST OF FOSTERS...MOVING EAST AT 35 MPH. THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR PARRISH...JASPER...SAMANTHA...CURRY...NORTHPORT...CORDOVA... TUSCALOOSA AND TUTWILER THROUGH NOON CST. THE PRIMARY THREATS ARE STRONG GUSTY WINDS OF 35 TO 45 MPH AND MINOR FLOODING. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. PONDING OF WATER ON ROADWAYS...FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS AND FLOODED UNDERPASSES ARE POSSIBLE. REMEMBER. TAKE ACTION TO PROTECT YOURSELF. SEEK SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING ON HIGH GROUND. IF OUTDOORS AND NO SUBSTANTIAL SHELTER IS AVAILABLE.... TAKE SHELTER IN AN AUTOMOBILE...AVOID LOW LYING AREAS. NEVER DRIVE ACROSS ROADWAYS WITH WATER FLOWING OVER THEM OR...COVERED WITH WATER OF UNKNOWN DEPTH. JD/81
Local storm report, Nov 15, 11:57 AM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1157 AM CST WED NOV 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 AM TSTM WND DMG 1 S DADEVILLE 32.82N 85.77W
11/15/2006 TALLAPOOSA AL EMERGENCY MNGR
DAMAGE TO A STRUCTURE AT 1479 LOVELADY ROAD JUST SOUTH OF
DADEVILLE.
&&
DCWLocal storm report, Nov 15, 12:06 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1206 PM CST WED NOV 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1203 PM FLASH FLOOD MONTGOMERY 32.35N 86.28W
11/15/2006 MONTGOMERY AL AMATEUR RADIO
18 INCHES OF WATER COVERING DELRADA AND PELZER ROADS IN
MONTGOMERY.
&&
DCWLocal storm report, Nov 15, 12:11 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1211 PM CST WED NOV 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1203 PM FLASH FLOOD MONTGOMERY 32.35N 86.28W
11/15/2006 MONTGOMERY AL AMATEUR RADIO
BRENTWOOD AND BILTMORE ROADS UNDER 3 FEET OF WATER.
&&
DCWLocal storm report, Nov 15, 12:32 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1232 PM CST WED NOV 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1229 PM TSTM WND DMG LAFAYETTE 32.90N 85.40W
11/15/2006 CHAMBERS AL EMERGENCY MNGR
SERVICE STATION DAMAGED AND STORAGE SHED DESTROYED.
POSSIBLE TORNADO.
&&
DCWLocal storm report, Nov 15, 12:37 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1237 PM CST WED NOV 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1217 PM TSTM WND DMG 4 S BRUNDIDGE 31.66N 85.82W
11/15/2006 PIKE AL LAW ENFORCEMENT
SEVERAL MOBILE HOMES OVERTURNED IN THE HAMILTON
CROSSROADS COMMUNITY SOUTH OF BRUNDIDGE. POSSIBLE
TORNADO.
&&
DCWThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 4:07 AM CST | Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 10 hr |
| Nov 15, 5:22 AM CST | Tornado Warning | BMX | Marengo | 53 min |
| Nov 15, 9:34 AM CST | Tornado Warning | BMX | Lowndes | 26 min |
| Nov 15, 9:38 AM CST | Severe Thunderstorm Warning | BMX | Lamar, Marion | 37 min |
| Nov 15, 9:53 AM CST | Tornado Warning | BMX | Montgomery | 52 min |
| Nov 15, 10:13 AM CST | Flash Flood Warning | BMX | Lowndes, Montgomery | 3 hr |
| Nov 15, 10:19 AM CST | Severe Thunderstorm Warning | BMX | Winston | 41 min |
| Nov 15, 10:20 AM CST | Flash Flood Warning | BMX | Autauga, Dallas, Hale, Marengo, Perry | 3 hr |
| Nov 15, 10:22 AM CST | Severe Thunderstorm Warning | BMX | Pickens | 38 min |
| Nov 15, 10:35 AM CST | Tornado Warning | BMX | Elmore | 40 min |
| Nov 15, 11:06 AM CST | Tornado Warning | BMX | Tallapoosa | 54 min |
| Nov 15, 11:09 AM CST | Flash Flood Warning | BMX | Chambers, Clay, Coosa, Elmore, Lee, Macon and 2 more | 4 hr |
| Nov 15, 11:32 AM CST | Tornado Warning | BMX | Lee | 28 min |
| Nov 15, 11:40 AM CST | Tornado Warning | BMX | Chambers | 65 min |
| Nov 15, 11:57 AM CST | Tornado Warning | BMX | Randolph | 63 min |
| Nov 15, 12:08 PM CST | Tornado Warning | BMX | Pike | 37 min |
| Nov 15, 12:29 PM CST | Tornado Warning | BMX | Barbour | 61 min |
| Nov 15, 12:41 PM CST | Tornado Warning | BMX | Macon | 34 min |
| Nov 15, 1:05 PM CST | Tornado Warning | BMX | Lee | 55 min |
| Nov 15, 1:12 PM CST | Tornado Warning | BMX | Russell | 48 min |
| Nov 15, 1:14 PM CST | Flash Flood Warning | BMX | Lowndes, Montgomery | 3 hr |
| Nov 15, 1:32 PM CST | Tornado Warning | BMX | Barbour | 28 min |
| Nov 15, 3:18 PM CST | Flash Flood Warning | BMX | Chambers, Lee, Macon, Tallapoosa | 3 hr |
Nearby
Tornado Warnings in Alabama, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.